COLUMBUS, Ohio (WXIX) – The Ohio Narcotics Intelligence Center (ONIC) is warning Ohioans about counterfeit prescription pill sales in the state.
The counterfeit tablets are said to look like Xanax and Oxycontin, according to ONIC.
These counterfeit pills contain fentanyl, which could be fatal, officials say.
The dangerous tablets are sold on the darknet and through person-to-person sales, said Governor Mike DeWine.
Here are signs that could suggest the tablets are counterfeit:
- The tablets are not from a licensed healthcare provider.
- The tablets are not in any prescription packaging (such as a labeled tablet bottle).
- The tablets are sold individually or in unusually small quantities.
- The tablets are sold in unusually large quantities.
“Because of the potentially lethal effects of these counterfeit pills, ONIC issued this bulletin to raise awareness of the dangers of the drugs,” said Governor DeWine.
These symptoms could be a sign that you or someone you know has taken a high dose of fentanyl or another opioid:
- Loss of reaction / loss of consciousness or fainting.
- Do not breathe or breathe slowly.
- Lips and nails are getting the wrong color.
- Choking or coughing.
- Cold or clammy skin.
- Pupils in the eyes are extremely small.
- Dizziness or disorientation.
Call 911 if you or someone you know is in imminent danger from taking a counterfeit pill, the ONIC said.
Do you see a spelling or grammatical error in our story? Please include the title when you click here to report this.
Copyright 2021 WXIX. All rights reserved.
Comments are closed.